MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 550; CARDIOPULMONARY BYPASS ON-LINE BLOOD GAS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CDI BLOOD PARAMETER MONITORING SYSTEM 550; CARDIOPULMONARY BYPASS ON-LINE BLOOD GAS
Model Number 550AVHCT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the manufacturer's subsidiary, the display values were very different, especially at rewarming.The potassium (k) value displayed '1' twice.Other bpms used by the facility have no issues with their values.The end-user does calibration regularly.
 
Event or Problem Description
It was reported that during use of the device for a cardiopulmonary bypass (cpb) procedure, the blood parameter monitor (bpm) displayed inaccurate values.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Event or Problem Description
Per clinical review: the manufacturer's clinical specialist attempted to gather information on the complaint, the priming solution and the cadence of the procedure, but no additional information was available.The team had an incident with the blood parameter monitor (bpm) during a cardiopulmonary bypass (cpb) procedure on 21-dec-2020.The team set up and calibrated without issue for the case.During the procedure the potassium displayed one millimoles per liter (mmol/l).The team tried to re-invivo the unit and the sensor was still reading the same one mmol/l value.The patient's potassium was in the normal range.The team invivo-ed numerous times without a change.The unit was used for the remainder of the procedure.There was no delay in the continuation of the surgical procedure.There was no harm or blood loss associated with the event.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) could not duplicate the reported complaint.There were no errors logged in the erasable electronically programmable read only memory (eeprom).The monitor was powered up and put in operate mode, several in vivo adjustments were performed over the course of approximately two hours.All adjustments were accepted and reflected by the monitor display.No volatility was observed at any point.
 
Additional Manufacturer Narrative
The reported complaint could not be confirmed.The service repair technician (srt) was unable to duplicate the reported issue.The h/sat passed service mode testing.The arterial and venous blood parament monitors (bpm) passed intensity testing.There were no noted errors or malfunctions throughout testing.The unit operated to the manufacturer's specifications.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
CDI BLOOD PARAMETER MONITORING SYSTEM 550
Common Device Name
CARDIOPULMONARY BYPASS ON-LINE BLOOD GAS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key11148466
Report Number1828100-2021-00013
Device Sequence Number16301415
Product Code DRY
UDI-Device Identifier00886799001783
UDI-Public(01)00886799001783(11)190822
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number550AVHCT
Device Catalogue Number550AVHCT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer01/19/2021
04/15/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/12/2021
04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1